Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Excruciating pain, dizziness after hitting coccyx. Area bruised, taking Aleve, Lonol. Possibility of coccyx broken?

Hi, I slipped in my stairways 2 nights ago and hit my coccyx on 3 descending stairs, I fortunately catch up my self with my left arm if not I would have continue with my head. The pain was excruciating and I felt dizzy and couldn t hear anything for about 20mns. After that, I had strong chills and in horrible pain. I took Tylenol that night but didn t sleep. I m still in pain specially when I sit, get up, bend over or sleep no matter what position. According to my children, the area is bruised. I decided to consult a doctor tomorrow. For now, I m taking Aleve and I put ice 3 times a day and a topical cream called Lonol. Could I have broke my coccyx? Should I get an x-ray? Thank you.
Asked On : Thu, 14 Mar 2013
Answers:  1 Views:  110
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
General & Family Physician 's  Response
Dec 2012

Thanks for posting on HCM,

From your description it is very possible that you must have broken or severely traumatized your vertebral column. You will definitely need an X-ray and if possible a CT scan to determine if any fracture or spinal lesions. For now, you will need to continue using analgesia as you do and consult an orthopedic surgeon as soon as possible. The doctor will then be the one to order for an X-ray or which ever test (s) he/she deems necessary for you.

Hope this helps
Answered: Thu, 14 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor